Black-eye from Radiesse Injection

Had Radiesse injected under my eyes in mid Sept...

Had Radiesse injected under my eyes in mid Sept 2009. I looked very tired and had a lot of fat loss in this region due to extreme weight loss from gastric bypass. I love the outcome from the dermal fillers except for the black-eye.

The pain from the injectin under my left eye was far worse than my right. Immediately thereafter, I had a black-eye under my left eye. Dermatologist advised I ice pack it for a couple days and it would go away.

It is now mid Dec 2009 & I still have a black eye. It is very noticeable; I constantly get asked "what happened" to me. I have been to three doctors and they all refer me back to the doctor that performed the procedure. I have seen the dr. that injected the dermal filler. The first time I saw him, he said to put Arnica cream for a couple weeks; which I did. The black-eye did not go away. I went back & now the doctor says it's just a shadow, my skin is very thin in that area and suggest he put Juvederm to correct it.

I don't know what to do. No other doctor will touch me & refer me back to the dermatologist that performed the injection.

The dermatologist that injected the Radiesse;...

The dermatologist that injected the Radiesse; which caused the black-eye wants to correct it with more dermal filler. No other doctor will treat me; they refer me back to the original doctorn. I don't know what to do or who to turn to? Please help me!

This ended up to be a hallow under my eye from...

This ended up to be a hallow under my eye from loss of fat due to weight-loss. I have returned to the doc many times thereafter and am very satisfied with his work. Adding Juvederm to this area truly corrected the problem and I am very much pleased.

Dr. Michael Lawton

5 out of 5 stars Overall rating
5 out of 5 stars Doctor's bedside manner
5 out of 5 stars Answered my questions
3 out of 5 stars After care follow-up
5 out of 5 stars Time spent with me
5 out of 5 stars Phone or email responsiveness
5 out of 5 stars Staff professionalism & courtesy
5 out of 5 stars Payment process
5 out of 5 stars Wait times
Was this review helpful? 4 others found this helpful

Comments (8)

this is called hemosiderin staining, google it, i also have it......however i am getting it removed using q-switch lazer......i feel for you:( its so disfiguring
  • Reply
Im uncertain if this will correct dark-circles. I had the derma filler injected because I had sag and hollow tear trough. This corrected my problem and I am very happy with the results. I've been going to the same dermatologist bella luce huntington beach for almost 3 years and M. Lawton md is great!
  • Reply

Thinking about getting this done for my under eye dark-circles. Do you think it was worth it?

  • Reply

Thanks for sharing your update! Glad it wasn't an issue because of the Radiesse and you could continue to use it. Do you have an after photo? I'm curious what it looks like when filled in.

  • Reply
I heard that your never suppose to inject Radiesse under the eyes...that Radiesse is more for the cheeks. Sorry this happened to you bud.. your still very handsome, and congrats on the weight loss!
  • Reply
Hi ~ I had the EXACT same thing happen to me! I was told by nurse that when you have a SubQ bruise that the Radiesse gets pushed outta the area by the blood from the bruise. The product doesn't return to where it was injected, thus leaving a thin, bluish indent. GREAT! I went back 3 times. She said a quick zap w/ a laser would restore it. HUGE MISTAKE!!! Stay away from ANY laser over Radiesse! It forced the product outta the area and created a trough under the eye! Not to mention the burning and bruising. Still trying to get rid of burn mark after 3mo. You need to be reinjected and hope for NO bruising. I have had 2 more inj in area to correct mistake and outta my own pocket as they will admit to NO mistake. Hope this helped.
  • Reply
Hi JL, I would definitely inject additional filler in the depressed, darkened area of you cheek. This should do the trick. Take care.
  • Reply
Hi JL, I would definitely inject additional filler in the depressed, darkened area of you cheek. This should do the trick. Take care.
  • Reply